Your thoughts would be greatly appreciated

I have been getting advice for my daughter who has recently been diagnosed with hypo.She has been treated on T4 for the last month going from 50mcu to !00.Her TSH was over 100 with high antibodies and a soft goitre-she is 23.,after taking 50 for 2 weeks she went up to 100 and after 3 days felt so much better and the specialist she saw in Bristol said she would pick up. 2 weeks later she has gone right back down with severe muscle pains in hr joints and across her chest and the dreaded exhaustion.She was back at work but has had to stay home again.She has another blood test on monday and an ultrasound.The Specialist said that 100T4 was the replacement dose and she should feel better but i know from this site that people take a lot higher doses,>Should she make sure her T3 is tested ,they have been doing TSH and T4 but i know that GP is not keen usually.I have been trying to explain to her that it takes alot longer than a month to rectify your body when it has crashed so low .I feel cross that the specialist gave her the impression she would be well quite quickly after taking 100. Also do you think she should take supplements yet ??B vts etc Thankyou so much Val

3 Replies

  • Sorry that you daughter is struggling and finding it hard to cope, "specialists" have a lot to answer for with their misguided advise.

    Am I right in saying she has only been on medication for a month? If so she really does need to give it longer - the body has to re-calibrate itself and that takes time but I'm not saying that 100mcg's is her correct dose only that she is hoping for to much to soon.

    Regarding vitamins - before she starts taking them it really is advisable to get them checked - B12, VitD, Iron, Ferritin and Folates - as taking supplements if not needed can do more harm than good.

    Is she keeping her thyroid meds at least two hours away from food and drink (except water) which includes milk?

    Moggie x

  • yes i think she is expecting too much, but theproblem is keeping at work she has been off for 3 weeks and is worried about her job.i agree with you in saying give it more time.the specialist has now upped to 125 i hope it doesnt cause more symptoms.

  • I was only diagnosed 6 weeks ago and my GP has insisted that although my reading TSH was 100+ he wouldnt give me the higher doses because of the side effects, these included chest pains, palpitations, severe joint pains etc. I was started on just 50mcg and this week increased to 75mcg after my TSH came back at 45. I did ask if he would up me to 100mcg instead of the 75mcg and he said he wanted to do it slowly and properly so I didnt have an adverse reaction but to go back for my next set of bloods in 4 weeks instead of 6. When I rang to book my next blood test I asked for my free T3 to be checked and was told this isn't routinely done and my GP will have to authorize it. They reason? Cost! It only costs approximately £1.50 to test our TSH but £64 for free T3!! He also told me the same as what you know, when your levels are as high as ours it will take a while for us to feel the benefits of the meds. Hope this helps a little bit Val as all this is still very new to me x

You may also like...